Alert archive / Tennessee / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 215, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 4, 2002, 5:17 PM CDT for Maury County, Tennessee. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 4, 2002, 5:17 PM CDT (22:17 UTC)
- Expired
- Aug 4, 2002, 5:45 PM CDT
- In force
- 28 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Maury County, TN
The radar
The Nashville radar (KOHX), 84 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.3 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1532 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 1349 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
839 WUUS54 KOHX 042217 SVRBNA TNC119-042245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 514 PM CDT SUN AUG 4 2002 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MAURY COUNTY IN TENNESSEE * UNTIL 545 PM CDT * AT 506 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR NORTH CENTRAL MAURY COUNTY...OR 10 MILES NORTHWEST OF COLUMBIA...MOVING WEST AT 10 MPH. RADAR ESTMATES BRIEF HEAVY RAINFALL IN THIS REGION...WITH UP TO ONE AND ONE-HALF INCHES BEFORE THE STORM PASSES. * THE SEVERE THUNDERSTORM WILL BE NEAR... IN NORTHWESTERN MAURY COUNTY BY 530 PM CDT IN WESTERN MAURY COUNTY BY 540 PM CDT SEVERE THUNDERSTORM WINDS CAN BE AS DESTRUCTIVE AS A TORNADO. FOR YOUR SAFETY, GO TO A SAFE PLACE IMMEDIATELY. $$ LAT...LON 3563 8713 3579 8705 3577 8722 3568 8733 04
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 2:36 PM CDT, 2 hours 41 minutes earlier.
Area forecast discussion, Aug 4, 2:36 PM CDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 200 PM CDT SUN AUG 4 2002 LATEST SURFACE CHART SHOWING FRONTAL BOUNDARY WEST TO EAST THROUGH LOWER LAKE MICHIGAN. WARM UPPER LEVEL ANTICYCLONE CONTINUES OVER MUCH OF THE COUNTY NEXT SEVERAL DAYS WHILE UNDERGOING AMPLIFICATION. TROFS ARE ON EACH COASTS GIVING THE APPEARENCE OF AN OMEGA BLOCK BY TUESDAY. MODELS SLIP SURFACE BOUNDARY SOUTHWARD AND INTO MID STATE BY EARLY MONDAY NIGHT. MOISTURE STILL SOMEWHAT SKIMPY BUT DEEP ENOUGH FOR AT LEAST A MENTION OF TSTORMS BEGINNING LATE AFTERNOON MONDAY INTO TUESDAY. SURFACE WINDS GET AROUND TO THE NORTHWEST LATE IN THE DAY MONDAY BUT MOISTURE SEEMS TO BE A LITTLE DEEPER IN BEHIND BOUNDARY RATHER THAN AHEAD. PRELIMINARY NUMBERS: NASHVILLE 74 96 72 90 67 -222 CROSSVILLE 64 88 65 83 62 -222 BOYD 01 .BNA...NONE.
Nearby
Severe Thunderstorm Warnings in Tennessee, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.